I have had a severe rash for over 2 months now. I have been to 2 dermatologists, an allergist and my pcp. No luck. I am miserable and this is affecting my daily life. I have missed numerous days of work and I can not go anywhere with my family because I am just miserable and scratching the entire time. This is so very humiliating.
Here is a history:
In June 2008, I noticed some slight itching on small bumps on my upper arms. Those bumps have been there for years, but never bothered me until May/June of 08.
In early July, I woke up and my eyes looked like they had aged about 20 years. The were itchy, dry, and scaley. I went to the opthamologist and he just told me to wash and moisturize my face daily and use Restasin (sp?). The eye irritation went away after about two weeks. During that time, I noticed that the itching on my arms was becoming worse and I also began getting the small bumps on the back of my thighs and they itched as well.
I went to the dermatologist and he diagnosed eczema and gave me some prescription petroleum jelly looking ointment. This DID not work, so I went back. This time I saw another Dermatologist in the same practice and she diagnosed hives, but also did a biopsy and some blood work. The biopsy came back clear and so did the bloodwork. She gave me some Prednisone and Dioxepin. This combination also did not work. Meanwhile, this rash has spread to my stomach, back, breasts, neck, collar and rear end - not that I wasn't humiliated enough already. SO... I went to an allergist who wasn't sure, but seemed okay with the hives diagnosis and put me on Zyrtec (1 every night), Allegra (1 every morning) and Zantac (One twice daily). Still not working. The itching is so bad that I have bruised almost every square inch of my upper legs and some of my arms.
I called the doctor back this morning and am awaiting orders. Can ANYONE tell me what to do? I have tried: Aveeno baths, Dreft washing detergent, Cetaphil soap, fragrance and dye free shampoo, not to mention the myriad of drugs the doctor's have prescribed
In the last five years, I began gaining weight at an alarming speed (about 15 pounds per year), except for this last year I have put on almost 40!!! I put on an additional 6 pounds taking the Prednisone and Dioxepiin.
Someone PLEASE help! I can't deal with this for much longer.
It could be eczema, sweat dermatitis, allergic reactions or eczema.
You need to wash the areas several times with fresh water. Do not use any cosmetic products at the sites.
Apply calamine lotion at the site of the lesions and see if it helps. You could take some oral antihistamine medications like cetrizine or loratadine. You need to maintain a good personal hygiene .
Anti-itch drugs, often antihistamine, may reduce the itch during a flare up of eczema, and the reduced scratching in turn reduces damage and irritation to the skin.
For mild-moderate eczema a weak steroid may be used (e.g. hydrocortisone or desonide), whilst more severe cases require a higher-potency steroid (e.g. clobetasol propionate, fluocinonide).
Eczema can be exacerbated by dryness of the skin. Moisturizing is one of the most important self-care treatments for sufferers of eczema. Keeping the affected area moistened can promote skin healing and relief of symptoms.
You could talk to your doctor about getting a thyroid function test for the weight gain and skin problems.
It would be advisable to consult a skin specialist for your symptoms and a proper clinical examination.
Let us know if you need any other information and post us on how you are doing.
Your post interested me as I have been itchy for the past few months with a rash, that I believe may be chronic urticaria. Upon some research, something I've noticed is that it is possible that your body may be protecting itself by producing histamine - resulting in the breakout of hives. The question is what is the offending agent your body is protecting itself against ... some articles suggest that your body may have something completely unnconnected, such as Thyroid Disease. Research has shown positive response with some patients who have had chronic urticaria, AND were diagnosed and treated for their thyroid diesease. The urticaria went away. Here is a link, but please google "chronic urticaria"
You mentioned you have been gaining weight at an alarming speed - weight gain is a symptom of Hypothyroidism. Weight loss is a symptom of Hyperthyroidism. Maybe you should do some research on thyroid disease and possibly get tested.
I was wondering if you ever found the root cause of your symptoms. I, too, have had a rash and hives covering my body for 2 months. They are separate and the rash comes with extremely horrific flare-ups that cause severe itching. My doctors have treated me with : Prednisone, Medron, Zyrtech, Benedryl, Steroidal cream, over-the-counter anti itch creams, lotions, and gels,Doxepin, etc... Recently I have had numerous blood tests done and am waiting on the results. This is NOT eczema or psoriasis. As I am already on thyroid medication, I know that is not the cause. Recently, I met a 13 year old girl who has the same type of rash and was diagnosed with an auto-immune disease. If you have any further information, please post it. Thank you
I know this is an old post but I am having this exact problem and am wondering if anyone ever found out what the cause was or found a treatment for their rash. I am miserable and I too have been on all of the treatment mentioned above and nothing is taking it away. I would appreciate any and all advice!!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.